Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2017, 10:09 PM CDT for Dent County, Texas County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2017, 10:09 PM CDT (03:09 UTC)
- Expired
- Mar 24, 2017, 10:38 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
245
WUUS53 KSGF 250309
SVRSGF
MOC065-215-250400-
/O.NEW.KSGF.SV.W.0096.170325T0309Z-170325T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1009 PM CDT FRI MAR 24 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Dent County in south central Missouri...
Northeastern Texas County in south central Missouri...
* Until 1100 PM CDT
* At 1009 PM CDT, a severe thunderstorm was located near
Raymondville, or 11 miles east of Houston, moving northeast at 70
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Montauk State Park... Salem...
Licking... Raymondville...
Lenox... Montauk...
Jadwin... Darien...
Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3742 9155 3742 9164 3733 9165 3722 9173
3732 9193 3771 9176 3759 9139
TIME...MOT...LOC 0309Z 210DEG 61KT 3739 9176
HAIL...0.75IN
WIND...60MPH
$$
Burchfield2 follow-up statements
919
WWUS53 KSGF 250324
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1024 PM CDT FRI MAR 24 2017
MOC215-250334-
/O.CAN.KSGF.SV.W.0096.000000T0000Z-170325T0400Z/
Texas MO-
1024 PM CDT FRI MAR 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3742 9155 3743 9175 3771 9176 3759 9139
TIME...MOT...LOC 0324Z 210DEG 61KT 3762 9160
$$
MOC065-250400-
/O.CON.KSGF.SV.W.0096.000000T0000Z-170325T0400Z/
Dent MO-
1024 PM CDT FRI MAR 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN DENT COUNTY...
At 1024 PM CDT, a severe thunderstorm was located near Salem, moving
northeast at 70 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montauk State Park... Salem...
Darien... Montauk...
Jadwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3742 9155 3743 9175 3771 9176 3759 9139
TIME...MOT...LOC 0324Z 210DEG 61KT 3762 9160
HAIL...0.75IN
WIND...60MPH
$$
Burchfield611
WWUS53 KSGF 250338
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1038 PM CDT FRI MAR 24 2017
MOC065-250348-
/O.CAN.KSGF.SV.W.0096.000000T0000Z-170325T0400Z/
Dent MO-
1038 PM CDT FRI MAR 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DENT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3742 9155 3743 9175 3771 9176 3759 9139
TIME...MOT...LOC 0337Z 210DEG 61KT 3783 9145
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:25 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 24, 6:25 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 625 PM CDT Fri Mar 24 2017 .SHORT TERM...(This evening through Saturday) Issued at 216 PM CDT Fri Mar 24 2017 The main concern will be strong/severe thunderstorm potential and rainfall. A band of warm air/moisture advection is occurring over the area ahead of a strong vertically stacked low over the TX Panhandle. Showers/isolated thunderstorms have been occurring over the western cwfa since mid/late morning which has stabilized the atmosphere. Farther east, temperatures have warmed into 70s over the eastern cwfa. In the near term this afternoon, basically what you see is what you get. The north-south band of showers coupled with storm movement parallel to this band has kept the convection benign for the most part. Going into the evening there are two areas of concern. 1. Eastern cwfa east of the current shower activity. We will see a gradual increase in synoptic scale lift as the upper low moves east through OK. Convection allowing models (cams) increase/fill in the convection as it begins to move east late this afternoon and this evening. Instability/cape is modest, mlcape as high as 500-700 j/kg along the MO/AR south of KUNO/West Plains this evening. Given favorable shear and low level helicity profiles, storms may finally develop into a line with some embedded mesovorts/line segments and/or supercells. This would be primarily from 02z/9 pm to 06z/1 am before the storms shift east. The main overall storm risk would be damaging winds as the storms develop into a line. 2. Eastern cwfa over southeast KS and far western MO. As the low shifts east, most model guidance develops moderate instability as colder air aloft moves into the region. High res models show about 1000-1200 j/kg uncapped mlcape into our far western counties this evening. CAMS have been persistent in developing convection in low level convergence northeast of the low center late this afternoon/this evening, and then eventually near the sfc low and cold front as they move into northeast OK/far se KS/far sw MO late this evening and overnight. Better instability is expected this evening before weakening after midnight. Steeper midlevel lapse rates would favor hail production. Winds will also be a threat for storms that can stay rooted in the boundary layer. The best chances for severe storms would be this evening. Finally for Saturday, the upper low moves across southern MO with continued chances for showers/scattered thunder. With the cold core aloft, some brief hail threat may linger. Rainfall is needed over the area, so hopefully this will be good news. General forecast amounts range from around a half inch over southeast KS to just over an inch over parts of the Ozarks. .LONG TERM...(Saturday Night through Friday) Issued at 216 PM CDT Fri Mar 24 2017 An active low latitude storm track will keep rain in the forecast at times, primarily focused Sunday night into Monday and then again Wednesday into Thursday. There is fairly good agreement on these systems with no major changes to the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 607 PM CDT Fri Mar 24 2017 Light to moderate convection ongoing across the region at this time. Strong low pressure system in western Oklahoma is progged to move into eastern Missouri by the end of the forecast period. For this evening...expect mostly MVFR conditions at KSGF/KBBG as the line of showers and occasional thunderstorms move through the area...with IFR possible in the heavier cells. Dry slot will move through KJLN early in the period brining the ceilings up after 03z. During the overnight hours...as the dry slot moves over the remainder of the area...ceilings should lift but will still maintain occasional MVFR visibilities within the stratiform precipitation. As the upper low passes during the morning hours on Saturday...rain should gradually come to an end but ceilings will remain in the MVFR category through the remainder of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Gaede
Hazardous weather outlook, Mar 24, 1:56 PM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 156 PM CDT Fri Mar 24 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 156 PM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... A strong storm system approaching the Ozarks from the west will bring chances for strong to severe thunderstorms...mainly tonight. The strongest storms will be capable of producing wind gusts over 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Other systems will affect the region Sunday night into Monday and again Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Mar 24, 5:18 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
518 PM CDT FRI MAR 24 2017
MOZ102>104-242300-
Barry MO-Taney MO-Stone MO-
518 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TANEY...STONE AND
SOUTHEASTERN BARRY COUNTIES UNTIL 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaver to near Grandview to near Rule.
Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Roaring River State Park... Hollister...
Silver Dollar City... Kimberling City...
Forsyth... Merriam Woods...
Crane... Shell Knob...
Reeds Spring... Rockaway Beach...
Bull Creek... Indian Point...
Branson West... Galena...
Mccord Bend... Golden...
LAT...LON 3650 9384 3691 9360 3681 9330 3669 9305
3649 9326
TIME...MOT...LOC 2217Z 205DEG 47KT 3652 9375 3641 9359 3628 9353
LindenbergSpecial weather statement, Mar 24, 8:18 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
818 PM CDT FRI MAR 24 2017
MOZ091-092-250200-
Wright MO-Webster MO-
818 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND WESTERN WRIGHT
COUNTIES UNTIL 900 PM CDT...
At 818 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to Fordland. Movement was east
at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Marshfield... Seymour...
Mansfield... Fordland...
Hartville... Niangua...
Duncan... Diggins...
Rader... Grovespring...
Odin... Northview...
This includes Interstate 44 between mile markers 94 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3708 9290 3737 9306 3748 9284 3747 9240
3711 9250 3707 9286 3707 9290
TIME...MOT...LOC 0118Z 248DEG 28KT 3730 9297 3714 9293
RunnelsLocal storm report, Mar 24, 9:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM NON-TSTM WND DMG 3 N MOUNT VERNON 37.15N 93.82W
03/24/2017 LAWRENCE MO AMATEUR RADIO
MEASURED 56MPH WIND GUST WITH A 30 FOOT
METAL ROOF BLOWN OFF 60 FOOT LONG BARN/SHED.
THIS WAS NON THUNDERSTORM WIND DAMAGE.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:18 PM CDT | Special Weather Statement | SGF | Webster, Wright | 42 min |
| Mar 24, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 49 min |
| Mar 24, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 41 min |
| Mar 25, 3:32 AM CDT | Special Weather Statement | SGF | McDonald | 28 min |
| Mar 25, 3:56 AM CDT | Special Weather Statement | SGF | Newton | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.